MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the surgeon found metal particle embedded in the periphery of the iol when implanted.Lens was explanted before the patient left the operation room and sent for electron microscopy.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photos reviewed show what appear to be black spots on the iol implanted in the eye.Another picture shows an iol on a plastic bag, there appears to be foreign material on the iol.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The iol was returned for analysis and the reported complaint was not observed.A photo was provided showing the reported "foreign object on lens".Iol returned in a gauze bag.The iol is immersed in solution.One haptic tip is nicked, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable.No embedded particulate observed.Iol cleaned.No embedded particulate observed.Based on our observation of the attached photo, black spots can be seen on the iol implanted in the eye.The reported "foreign object on lens" was not observed on the returned iol.A final root cause cannot be determined based on available information and without the evaluation of the physical sample of "foreign object ".The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17815762
Report Number9612169-2023-00669
Device Sequence Number17693603
Product Code MJP
UDI-Device Identifier00380652457286
UDI-Public00380652457286
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.150
Device Lot Number25398535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR
Patient SexUnknown